Some properties of skew-symmetric distributions
- 421 Downloads
The family of skew-symmetric distributions is a wide set of probability density functions obtained by suitably combining a few components which can be quite freely selected provided some simple requirements are satisfied. Although intense recent work has produced several results for certain sub-families of this construction, much less is known in general terms. The present paper explores some questions within this framework and provides conditions for the above-mentioned components to ensure that the final distribution enjoys specific properties.
KeywordsCentral symmetry Log-concavity Peakedness Quasi-concavity Skew-symmetric distributions Stochastic ordering Strong unimodality Unimodality
Unable to display preview. Download preview PDF.
- Azzalini, A., Capitanio, A. (1999). Statistical applications of the multivariate skew normal distribution. Journal of the Royal Statistical Society, Series B, 61(3), 579–602. Extended version at arXiv.org:0911.2093.Google Scholar
- Azzalini, A., Capitanio, A. (2003). Distributions generated by perturbation of symmetry with emphasis on a multivariate skew t distribution. Journal of the Royal Statistical Society, Series B, 65(2), 367–389. Extended version at arXiv.org:0911.2342.Google Scholar
- Capitanio, A. (2008). On the canonical form of scale mixtures of skew-normal distributions. Unpublished manuscript.Google Scholar
- Genton, M. G. (Ed.) (2004). Skew-elliptical distributions and their applications: A journey beyond normality. Boca Raton, FL, USA: Chapman & Hall/CRC.Google Scholar
- Gupta, R. C., Balakrishnan, N. (2010). Log-concavity and monotonicity of hazard and reversed hazard functions of univariate and multivariate skew-normal distributions. Metrika (to appear).Google Scholar
- Marshall A.W., Olkin I. (1979) Inequalities: theory of majorization and its applications. In Mathematics in science and engineering (Vol. 143). Academic Press, New York & LondonGoogle Scholar
- Serfling R. (2006) Multivariate symmetry and asymmetry. In: Kotz S., Balakrishnan N., Read C.B., Vidakovic B. (eds) Encyclopedia of statistical sciences (Vol. 8, 2nd ed.). Wiley, New York, pp 5338–5345Google Scholar
- Subbotin M. T. (1923) On the law of frequency of error. Matematicheskii Sbornik 31: 296–301Google Scholar
- Whitt W. (2006) Stochastic ordering. In: Kotz S., Balakrishnan N., Read C.B., Vidakovic B. (eds) Encyclopedia of statistical sciences (Vol. 13, 2nd ed.). Wiley, New York, pp 8260–8264Google Scholar